Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 201, NWS Jacksonville, FL

July 30, 2001Camden County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 30, 2001, 6:32 PM EDT for Camden County, Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 30, 2001, 6:32 PM EDT (22:32 UTC)
Expired
Jul 30, 2001, 7:00 PM EDT
In force
28 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 6:45 PM EDTThunderstorm WindWaverly, GALarge trees and power lines were blown down along HWY 17.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
642 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 302233
SVRJAX

GAC039-302300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
632 PM EDT MON JUL 30 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CAMDEN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 700 PM EDT

* AT 632 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 8 MILES NORTH OF WAVERLY...
  OR ABOUT 13 MILES EAST OF NAHUNTA...MOVING SOUTH AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 700 PM EDT...
  WAVERLY...
  TARBORO...
  WOODBINE AND DOVER BLUFF...
  COLESBURG AND HARRIETTS BLUFF...

HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS
ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL
THE STORM PASSES.

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:00 PM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jul 30, 3:00 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT MON JUL 30 2001

PUBLIC...SHOWERS HV BEEN MOST NUMEROUS ALONG THE STATE LINE IN
CONVERGENCE AREA BETWEEN WNW WINDS ACRS SE GA AND WSW WINDS ACRS NE
FL. THIS BAND OF ACTIVITY SHLD SAG SLOWLY SOUTHWARD TONIGHT AND HV
RANGED POPS FM 30% N TO 60% S. TUE...E TO NE FLOW BCMS ESTABLISHED
ACRS THE FA AS FRNT PUSHES INTO CNTRL FL...MODELS ALL LINGER SOME
DEEP LAYER RH N OF THE FRNTL POSN...AND 12Z MESOETA SHOWING GUD CONV
ALONG GULF SBRZ IN SRN CWA SO WL GO WITH LKLY POPS THERE AND RANGE
TO ONLY 20% ACRS NRN CWA. WL ADD BRZY TO CSTL ZONES AS ELY WINDS OF
15-20 MPH SHLD MIX DOWN THERE TUE AND WED. TUE NGT/WED...ENE FLOW
CONTS WITH SLGT CHC POPS N AND CHC POPS S FOR AFTN/EVE
CONVECTION...WITH FOCUS BEING IN THE SRN CWA WHERE MOISTURE RETURNS
AND GULF/ATLC SBRZS MEETING. WITH ENE FLOW AND SPEED CONVERGENCE MAY
CONT TO SEE SOME LINGERING SHOWERS AT THE BEACHES TUE NGT.
XTNDD...DEEP ELY FLOW CONTS BTWN HI PRES TO THE N AND TROP WAVE TO
THE S THRU SATURDAY. FLOW ABATES SUN/MON AND TURNS TO THE
S...ALLOWING FOR A SLIGHT WARM-UP.

MARINE...FOCUS IS ON UPCOMING NE FETCH BEHIND FRNTL PASSAGE LATE
TONGT. COAMPS MODEL SHOWING SEAS BUILDING TO 6 TO 9 FT BY WED AM
ALONG CW...AND NEW NWW III SHOWING 5 TO 7 FT. WL GO WITH SEAS BLDG
TO 5 TO 7 FT TUE NGT AND 6 TO 8 FT ON WED...AND WL HEADLINE WITH SCA
POSSIBLE BY TUE NGT...SIMILAR TO CHS THINKING. WINDS APPEAR TO MAX
OUT AT 15-20 KTS...SO SCA WL BE BASED ON SEAS. XTNDD...VERY SLOW
SUBSIDING TO SUB SCA CONDS.

FIRE WX...NO CONCERNS.

PRELIM
AMG 72/90/68/89 3212
SSI 76/85/76/86 3212
JAX 73/88/72/88 4423
GNV< 73/89/71/89 5634

.JAX...
.GA...NONE.
.FL...NONE.

HESS/SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 5:59 PM EDTSevere Thunderstorm WarningJAXWayne31 min
Jul 30, 6:12 PM EDTSevere Thunderstorm WarningJAXBrantley, Glynn48 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.